Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 49, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 6, 2003, 4:03 PM CDT for Hopkins County, Rains County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 4:03 PM CDT (21:03 UTC)
- Expired
- Apr 6, 2003, 5:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Hopkins County, TX, Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 156 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
093 WUUS54 KFWD 062103 SVRFTW TXC223-379-062200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 402 PM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOPKINS COUNTY IN NORTHEAST TEXAS RAINS COUNTY IN NORTHEAST TEXAS * UNTIL 500 PM CDT * AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES WEST OF EMORY...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EMORY AROUND 415 PM CDT SULPHUR SPRINGS AROUND 425 PM CDT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3290 9602 3279 9585 3301 9532 3334 9534 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:35 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 6, 11:35 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT SUN APR 6 2003 THE DRY LINE EXTENDED ALONG A BOWIE....TO GRAHAM...TO MINERAL WELLS TO MASON LINE AS OF 17Z. THERE IS A DECENT CUMULUS FIELD ALONG THE DRY LINE...AND STORMS ARE ALREADY FORMING NORTHEAST OF MINERAL WELLS. EXPECT TO SEE ADDITIONAL CONVECTIVE DEVELOPMENT DURING THE NEXT COUPLE OF HOURS ALONG WITH THE DRY LINE. A LINE OF STRONG THUNDERSTORMS ARE ALSO EAST OF A GILMER....TO GROESBECK....TO TEMPLE LINE. THESE STORMS WILL CONTINUE TO MOVE EAST. 58 .FWD...CAUTION ON AREA LAKES TODAY ENTIRE FORECAST AREA.
Hazardous weather outlook, Apr 6, 2:00 PM CDT, 2 hours 3 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 200 PM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS WILL END FROM WEST TO EAST THIS AFTERNOON WITH THE PASSAGE OF A DRYLINE. THUNDERSTORMS EAST OF A BONHAM...DALLAS... TEMPLE LINE ARE STILL POSSIBLE THROUGH LATE AFTERNOON AND MAY BECOME SEVERE. THE MAIN THREAT REMAINS LARGE HAIL AND DAMAGING WINDS...BUT A FEW STORMS MAY BECOME SUPERCELLS WITH ISOLATED TORNADOES POSSIBLE. THE THREAT OF THUNDERSTORMS WILL END FOR THE ENTIRE SHERMAN... METROPLEX AND WACO AREAS BY 330 PM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION EAST A BONHAM...DALLAS...TEMPLE LINE MAY BE REQUESTED THIS AFTERNOON AND EVENING. ROBBINS
In the hours before
Local storm report, Apr 6, 11:35 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CST SUN APR 6 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM GREENVILLE TX 0.75 INCH HAIL
04/05/03 HUNT REPORTED BY PUBLIC.Local storm report, Apr 6, 2:23 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CST SUN APR 6 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0156 PM PARK BLVD & PRESTON RD TX 1.00 INCH HAIL
04/06/03 COLLIN REPORTED BY PUBLIC.Local storm report, Apr 6, 3:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CST SUN APR 6 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0156 PM PARK BLVD & PRESTON RD TX 1.00 INCH HAIL
04/06/03 COLLIN REPORTED BY PUBLIC.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 6:29 PM CST | Tornado Warning | FWD | Palo Pinto, Parker | 61 min |
| Apr 5, 6:34 PM CST | Severe Thunderstorm Warning | FWD | Jack, Young | 56 min |
| Apr 5, 6:52 PM CST | Tornado Warning | FWD | Parker, Tarrant | 53 min |
| Apr 5, 7:20 PM CST | Flash Flood Warning | FWD | Tarrant | 4 hr |
| Apr 5, 7:25 PM CST | Severe Thunderstorm Warning | FWD | Jack | 50 min |
| Apr 5, 7:44 PM CST | Tornado Warning | FWD | Parker, Tarrant | 61 min |
| Apr 5, 8:09 PM CST | Tornado Warning | FWD | Dallas, Tarrant | 51 min |
| Apr 5, 8:16 PM CST | Flash Flood Warning | FWD | Dallas | 4 hr |
| Apr 5, 8:20 PM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 55 min |
| Apr 5, 8:46 PM CST | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| Apr 5, 8:59 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 46 min |
| Apr 5, 9:06 PM CST | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 54 min |
| Apr 5, 9:25 PM CST | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| Apr 5, 9:32 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Apr 5, 9:42 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 63 min |
| Apr 5, 9:58 PM CST | Severe Thunderstorm Warning | FWD | Denton | 47 min |
| Apr 5, 10:27 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Montague | 93 min |
| Apr 5, 10:28 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 62 min |
| Apr 5, 10:35 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 55 min |
| Apr 5, 10:41 PM CST | Severe Thunderstorm Warning | FWD | Collin | 64 min |
| Apr 5, 11:25 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 65 min |
| Apr 5, 11:27 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 63 min |
| Apr 5, 11:30 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 60 min |
| Apr 6, 12:15 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 60 min |
| Apr 6, 12:19 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 56 min |
| Apr 6, 1:14 AM CST | Severe Thunderstorm Warning | FWD | Fannin | 46 min |
| Apr 6, 1:31 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 59 min |
| Apr 6, 9:13 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 62 min |
| Apr 6, 1:56 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 64 min |
| Apr 6, 1:58 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 47 min |
| Apr 6, 3:51 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.